Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 93, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 1, 2019, 3:32 PM MST for Pima County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2019, 3:32 PM MST (22:32 UTC)
- Expired
- Sep 1, 2019, 4:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 149 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
158
WUUS55 KTWC 012232
SVRTWC
AZC019-012315-
/O.NEW.KTWC.SV.W.0093.190901T2232Z-190901T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
332 PM MST Sun Sep 1 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Northwestern Pima County in southeastern Arizona...
* Until 415 PM MST.
* At 331 PM MST, a severe thunderstorm was located near Ajo, moving
west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ajo.
This includes Route 85 between mile markers 33 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3250 11300 3250 11261 3229 11273 3229 11306
TIME...MOT...LOC 2231Z 094DEG 20KT 3239 11278
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
181
WWUS55 KTWC 012306
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
406 PM MST Sun Sep 1 2019
AZC019-012316-
/O.EXP.KTWC.SV.W.0093.000000T0000Z-190901T2315Z/
Pima-
406 PM MST Sun Sep 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIMA COUNTY WILL
EXPIRE AT 415 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MST for
southeastern Arizona.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tucson.
LAT...LON 3250 11300 3250 11261 3229 11273 3229 11306
TIME...MOT...LOC 2306Z 094DEG 20KT 3240 11298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:38 PM MST, 54 minutes earlier.
Area forecast discussion, Sep 1, 2:38 PM MST, 54 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 238 PM MST Sun Sep 1 2019 .SYNOPSIS...The favorable weather pattern for daily afternoon and evening thunderstorms will remain in place through the upcoming week. Expect temperatures to remain above average through the week. && .DISCUSSION...Scattered thunderstorms, some with hail, have been occurring this afternoon mainly across the western half of the forecast area on this first day of meteorological Fall. A few severe thunderstorm warnings and significant weather advisories have already been issued this afternoon. The area is under a favorable pattern today with the upper high centered near the four corners. The 12z Tucson sounding showed a rather brisk 15-25 kt mid-level steering flow which continues across the area this afternoon per the latest Doppler radar wind profile. PWAT values ranged from 0.70" across the White mountains to 1.3" over Tucson to 1.6" across western Pima county. Latest CAM runs indicated two areas of concern into the evening hours. One being across central/western Pima county where models show increasing upper level divergence this afternoon into this evening. With PWAT values over 1.5" wet microbursts are likely. The second area of concern into this evening is from Tucson north as thunderstorms move off the higher terrain. Outside of the severe potential, with SPC having the most of the area under marginal to slight risk, strong outflows will produce areas of blowing dust mainly west and northwest of Tucson. A Blowing Dust Advisory is in effect for these areas until 8 pm this evening. Favorable flow continues over the area on Labor Day with Pinal, Pima and Santa Cruz counties seeing the best chance for strong storms. Upper high will remain in a favorable position for the remainder of next week for continued daily rounds of isolated to scattered showers and thunderstorms. High temperatures for the first full week of September will see daily variations but for the most part will remain a bit above normal. && .AVIATION...Valid through 03/00Z. ISOLD-SCT TSRA/SHRA thru 02/06Z and then again aft 02/18Z. SCT clouds at 8k-12k ft MSL (locally BKN at 6k-9k ft MSL near TSRA) with BKN-OVC clouds AOA 20k ft MSL thru 02/06Z and aft 02/18Z, with diminishing clouds between 02/06Z and 02/18Z. Brief MVFR based on CIGS/VSBY from the stronger TSRA. Wind gusts to 45+ knots possible near TSRA. Otherwise, SFC wind generally less than 12 kts thru the forecast period and either variable in direction or favoring an ELY/SELY direction. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A favorable flow regime combined with adequate moisture will result in the daily cycle of mainly afternoon and evening isolated to scattered showers and thunderstorms this weekend and into at least the middle of this week. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven and mainly under 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory until 8 PM MST this evening for AZZ501-502- 504-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 1, 1:30 PM MST, 2 hours 2 minutes before
Special Weather Statement National Weather Service Tucson AZ 130 PM MST Sun Sep 1 2019 AZZ505-506-012115- Southeast Pinal County including Kearny/Mammoth/Oracle-South Central Pinal County including Eloy/Picacho Peak State Park- 130 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL 215 PM MST... At 129 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Saddlebrooke, or 8 miles northeast of Red Rock, moving west at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Eloy, Picacho, Picacho Peak State Park, Red Rock and Cactus Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3251 11134 3267 11172 3299 11131 3262 11089 TIME...MOT...LOC 2029Z 093DEG 11KT 3265 11110 Zell
Special weather statement, Sep 1, 1:48 PM MST, 1 hour 44 minutes before
Special Weather Statement National Weather Service Tucson AZ 148 PM MST Sun Sep 1 2019 AZZ502>504-515-012145- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 148 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 245 PM MST... At 147 PM MST, Doppler radar was tracking a strong thunderstorm near Three Points moving west at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Three Points, Kitt Peak, San Pedro and Pan Tak. LAT...LON 3210 11121 3191 11129 3196 11169 3224 11156 TIME...MOT...LOC 2047Z 106DEG 13KT 3202 11135
Special weather statement, Sep 1, 2:32 PM MST, 1 hour before
Special Weather Statement National Weather Service Tucson AZ 232 PM MST Sun Sep 1 2019 AZZ502-503-515-012230- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak- 232 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 330 PM MST... At 230 PM MST, Doppler radar was tracking a strong thunderstorm near Topawa, or 11 miles southeast of Sells, moving west at 15 mph. Other storms continued to develop south of Sells. Half inch hail and wind gusts up to 50 mph will be possible with these storms, along with heavy rain. Locations impacted include... Sells, Topawa, San Miguel, Ali Chukson, Vamori, Cowlic, Fresnal, Choulic, Newfield, Sasabe, Fresnal Canyon, Artesia, South Komelik. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3173 11234 3204 11209 3189 11148 3143 11138 TIME...MOT...LOC 2130Z 088DEG 16KT 3178 11177 Meyer
Special weather statement, Sep 1, 2:40 PM MST, 52 minutes before
Special Weather Statement National Weather Service Tucson AZ 240 PM MST Sun Sep 1 2019 AZZ502-504-012230- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 240 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 330 PM MST... At 240 PM MST, Doppler radar was tracking a strong thunderstorm near Saguaro National Park West, or 14 miles south of Marana, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saguaro National Park West, Valencia West, Tucson Estates, Picture Rocks, Queens Well, Sil Nakya and Ryan AirField. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3229 11112 3210 11111 3214 11188 3241 11177 TIME...MOT...LOC 2140Z 095DEG 10KT 3221 11122 GL
Special weather statement, Sep 1, 3:25 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Tucson AZ
325 PM MST Sun Sep 1 2019
AZZ509-510-012300-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
325 PM MST Sun Sep 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
400 PM MST...
At 324 PM MST, Doppler radar was tracking a strong thunderstorm near
Hannagan Meadow moving southwest at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hannagan Meadow, Blue and Rose Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3318 10906 3319 10947 3371 10945 3371 10941
3373 10938 3373 10935 3375 10936 3378 10935
3378 10905
TIME...MOT...LOC 2224Z 052DEG 28KT 3366 10921Special weather statement, Sep 1, 3:32 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 332 PM MST Sun Sep 1 2019 AZZ502-012315- Tohono O'odham Nation including Sells- 332 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 415 PM MST... At 332 PM MST, Doppler radar was tracking a strong thunderstorm 15 miles east of Pisinemo, or 16 miles northwest of Sells, moving west at 20 mph. Nickel size hail and wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Pisinemo, Covered Wells, No:ligk, Cababi, San Luis - Sells District, Mountain Village and Rincon. LAT...LON 3221 11189 3197 11189 3194 11234 3223 11234 TIME...MOT...LOC 2232Z 088DEG 16KT 3209 11207 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 50 min |
| Aug 31, 6:14 PM MST | Special Weather Statement | TWC | 61 min | |
| Aug 31, 7:31 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Aug 31, 7:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 31, 7:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Aug 31, 7:51 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Aug 31, 8:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 60 min |
| Aug 31, 9:23 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 37 min |
| Sep 1, 11:07 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 9 hr |
| Sep 1, 1:30 PM MST | Special Weather Statement | TWC | Pinal | 45 min |
| Sep 1, 1:48 PM MST | Special Weather Statement | TWC | Pima | 57 min |
| Sep 1, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 42 min |
| Sep 1, 1:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Sep 1, 2:32 PM MST | Special Weather Statement | TWC | Pima | 58 min |
| Sep 1, 2:40 PM MST | Special Weather Statement | TWC | Pima | 50 min |
| Sep 1, 3:03 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Sep 1, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Sep 1, 3:25 PM MST | Special Weather Statement | TWC | Greenlee | 35 min |
| Sep 1, 3:32 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Sep 1, 3:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Sep 1, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Sep 1, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Sep 1, 4:24 PM MST | Special Weather Statement | TWC | 51 min | |
| Sep 1, 4:38 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 37 min |
| Sep 1, 4:44 PM MST | Areal Flood Advisory | TWC | Pinal | 91 min |
| Sep 1, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.